Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 2, NWS Houston/Galveston, TX

January 9, 20125 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 9, 2012, 7:58 AM CST for 5 counties in Texas. It was in force for 62 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2012, 7:58 AM CST (13:58 UTC)
Expired
Jan 9, 2012, 9:00 AM CST
In force
62 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Austin County, TX, Fort Bend County, TX, Harris County, TX, Waller County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 80 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 8:45 AM CSTTORNADO6 Wnw Pecan Grove, TXTREES AND POWER LINES DOWN...PADDLE BOAT IN TREE. WITNESSES OBSERVED FUNNEL CLOUD OVER DAMAGE AREA NEAR FM 723 AND OAK KNOLL ROAD. TORNADO RATED EF0.
Jan 9, 8:50 AM CSTFUNNEL CLOUD3 Wnw Sugar Land, TXCOUNTY SHERIFF REPORTED A FUNNEL CLOUD AT GRAND PARKWAY HWY 99 AND MASON ROAD
Jan 9, 8:52 AM CSTHAIL 0.882 Se Katy, TXNICKEL SIZE HAIL AT HWY 99 AND FRY ROAD
Jan 9, 8:55 AM CSTHAIL 1Mission Bend, TX
Jan 9, 9:00 AM CSTHAIL 0.752 N Richmond, TXPENNY SIZE HAIL AT BELLAIRE AND HWY 99 NORTH OF RICHMOND
Jan 9, 9:05 AM CSTTSTM WND DMG4 Wnw Meadows, TXROOF DAMAGE TO HOMES. GARAGE DOORS BLOWN IN. POSSIBLE TORNADO. TIME ESTIMATED.
Jan 9, 9:05 AM CSTTORNADO 15 Wnw Meadows, TXAN EF-1 TORNADO WITH WINDS OF 95 MPH TOUCHED DOWN NEAR THE INTERSECTION OF BISSONNET STREET AND GAINS ROAD IN MISSION BEND OF FORT BEND COUNTY. SEVERAL HOMES WERE DAMAGED WITH ONE HAVING SIGNIFICANT ROOF DAMAGE. DAMAGE PATH LENGTH WAS 0.50 MILES WITH A WIDTH O
Jan 9, 9:05 AM CSTTORNADO5 Wnw Meadows, TXAN EF-1 TORNADO WITH WINDS OF 95 MPH TOUCHED DOWN NEAR THE INTERSECTION OF BISSONNET STREET AND GAINS ROAD IN MISSION BEND OF FORT BEND COUNTY. SEVERAL HOMES WERE DAMAGED WITH ONE HAVING SIGNIFICANT ROOF DAMAGE. DAMAGE PATH LENGTH WAS 0.50 MILES WITH A WIDTH O

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2080 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS54 KHGX 091358
SVRHGX
TXC015-157-201-473-481-091500-
/O.NEW.KHGX.SV.W.0002.120109T1358Z-120109T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
758 AM CST MON JAN 9 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN AUSTIN COUNTY IN SOUTHEAST TEXAS...
  WESTERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
  WESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS...
  NORTHEASTERN WHARTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 900 AM CST

* AT 754 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BROOKSHIRE TO WALLIS TO 11
  MILES SOUTHWEST OF EAST BERNARD...OR ALONG A LINE EXTENDING FROM
  BROOKSHIRE TO 13 MILES SOUTH OF BROOKSHIRE TO 12 MILES NORTHWEST OF
  WHARTON...AND MOVING EAST AT 25 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO TOWN WEST...SIMONTON...ROSENBERG...RICHMOND...PLEAK...
  PECAN GROVE...NEEDVILLE...MISSION BEND AND KATY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2984 9566 2973 9557 2936 9584 2936 9636
      2959 9611 2979 9598
TIME...MOT...LOC 1358Z 253DEG 22KT 2975 9591 2962 9601
          2946 9619

$$
1 follow-up statement
486 
WWUS54 KHGX 091430
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
830 AM CST MON JAN 9 2012

TXC015-473-091440-
/O.CAN.KHGX.SV.W.0002.000000T0000Z-120109T1500Z/
WALLER TX-AUSTIN TX-
830 AM CST MON JAN 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR AUSTIN AND WALLER COUNTIES IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKED OR MOVED OUT OF THE
AREA.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2941 9612 2960 9602 2973 9598 2984 9566
      2973 9557 2936 9584
TIME...MOT...LOC 1430Z 253DEG 22KT 2976 9578 2959 9582
          2945 9604

$$

TXC157-201-481-091500-
/O.CON.KHGX.SV.W.0002.000000T0000Z-120109T1500Z/
FORT BEND TX-HARRIS TX-WHARTON TX-
830 AM CST MON JAN 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CST
FOR WHARTON...HARRIS AND FORT BEND COUNTIES...

AT 825 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
FULSHEAR TO ROSENBERG TO KENDLETON...OR ALONG A LINE EXTENDING FROM
KATY TO ROSENBERG TO 8 MILES NORTH OF WHARTON...MOVING EAST AT 25
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEASLEY...PECAN GROVE...RICHMOND...ADDICKS...MISSION BEND...
NEEDVILLE...TOWN WEST AND PLEAK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2941 9612 2960 9602 2973 9598 2984 9566
      2973 9557 2936 9584
TIME...MOT...LOC 1430Z 253DEG 22KT 2976 9578 2959 9582
          2945 9604

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 4:01 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Jan 9, 4:01 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
401 AM CST MON JAN 9 2012

.DISCUSSION...
POTENT UPPER LOW NEAR EL PASO WILL CONTINUE SLOWLY PUSHING EWD
TODAY. LARGE SCALE LIFT WILL INCREASE THRU THE DAY AS WILL
SHRA/TSTM COVERAGE WITH FAVORABLE DIFFLUENCE AND MOISTURE IN
PLACE. LOOKS LIKE THE DIFFUSE FRONTAL BOUNDARY HAS MOVED INT0
EXTREME NRN ZONES OVERNIGHT AND WE'VE BEEN SEEING A HANDFULL OF
STORMS WITH WEAK ROTATION OVERNIGHT. THINK THIS WILL PROBABLY BE
THE CASE INTO EARLY AFTN WITH JUST ENOUGH INSTABILITY/HELICITY IN
PLACE. THOUGH CHANCES ARE LOW...CANNOT TOTALLY ELIMINATE CHANCES
OF ISOLATED TORNDOES IN ANY OF THESE STRONGER CELLS. STILL MORE
CONCERNED WITH THE POTENTIAL FOR LOCALIZED HEAVY RAIN. SOME HCOEM
GAGES IN SRN HARRIS COUNTY HAVE RECEIVED 2-3.5" OF RAIN WITH JUST
THE CLUSTER OF STORMS THAT PUSHED THROUGH THERE A FEW HOURS AGO.
LOCALIZED QPF AMOUNTS WILL BE NUDGED UP TO 5". SFC LOW/WAVE IS
FCST TO DEVELOP IN S TX AND MOVE UP INTO SE TX LATER THIS AFTN AND
NE OF THE REGION TONIGHT - LIKELY ENHANCING TRAINING PRECIP ALONG
THE WAVE/FRONTAL BOUNDARY INTERSECTIONS. (WORTH NOTING HOWEVER IS
THE 3KM WRF SHOWING SWD PROGRESS OF THE FRONT THRU THE DAY - AND
WITH NOT BEING AS CONCERNED W/ SFC LOW - ENDING PRECIP LATE IN THE
AFTN). FOR NOW WILL GO WITH THE SLOWER MAJORITY WHICH ENDS PRECIP
FROM SW TO NE DURING THE OVERNIGHT HOURS TONIGHT.

WRAP AROUND CLOUDS SHOULD PERSIST INTO TUESDAY...AND DRY MILD WX
ON WED AS THE SYSTEM PUSHES AWAY FROM TX. FAIRLY STRONG COLD FRONT
SHOULD PUSH THROUGH WED NIGHT BRINGING A CANADIAN AIRMASS INTO THE
AREA. NOT EXPECTING ANY PRECIP WITH THIS FRONT WHICH SHOULD BE
MOISTURE STARVED. MANY INLAND LOCATIONS WILL LIKELY SEE A LIGHT
FREEZE THURS AND FRI NIGHTS.  47

&&

.MARINE...
TRICKY FCST GIVEN THE INTERACTION OF THE STREAMER STORMS COMING OFF
THE GULF AND THE SEA FOG TRYING TO STAY IN PLACE. ADDED TO THIS ARE
THE LARGER SCALE WX SYSTEMS APPROACHING FROM THE WEST/NORTH. SO ALL
THIS BEING SAID...THIS SEEMS TO BE COVERED BY THE CURRENT FCSTS. WE
SHOULD SEE STRONG OFFSHORE WINDS DEVELOP LATE TONIGHT/EARLY TUES AS
THE UPPER LEVEL STORM SYSTEM MOVES ACROSS FROM THE WEST. CAUTION OR
ADVISORY FLAGS A GOOD POSSIBILITY TUES/TUES NIGHT. A BIT OF A BREAK
BY WEDS BUT THE PASSAGE OF A STRONG COLD FRONT WEDS NIGHT MAY BRING
WIND SPEEDS BACK UP TO ADVISORY LEVELS ONCE AGAIN. WINDS SHOULD DE-
CREASE THURS NIGHT AS HIGH PRESSURE SETTLES OVER THE AREA. 41

&&

.AVIATION...
MESSY FCST AS STRONG WAA COMBINED WITH S/WV ENERGY VIA THE WSW FLOW
HELPS TO GENERATE SOME TSRA THIS MORNING. ALL OF THIS IS AHEAD OF A
MORE QUIET/FOGGY PATTERN THAT WAS IN PLACE BEFORE. QUESTIONS ABOUND
WITH THE UPCOMING 12Z TAF PACKAGE AS MODELS OFFERING UP A COUPLE OF
DIFFERENT SOLUTIONS FOR TODAY. ATTM GOING TO KEEP WITH MOSTLY MVFR/
OCCASIONALLY IFR CIGS TODAY ALONG WITH THE MENTION OF TS THROUGHOUT
THE FCST PERIOD. NO CLEARING/IMPROVEMENT UNTIL TUES AFTN AS PER THE
GOING TRENDS. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      65  45  55  38  64 / 100  80  20   0   0
HOUSTON (IAH)              71  51  59  41  66 / 100  90  20   0   0
GALVESTON (GLS)            70  53  58  47  63 / 100  90  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 9, 4:18 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
418 AM CST MON JAN 9 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-101200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
418 AM CST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

EXPECT SHOWERS AND EMBEDDED THUNDERSTORMS TO BECOME WIDESPREAD TODAY
AS A STORM SYSTEM MOVES INTO THE REGION. HEAVY RAINFALL WILL BE
POSSIBLE ACROSS PORTIONS OF THE AREA. AT THIS TIME...AVERAGE
RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH
LOCALIZED 5 INCH AMOUNTS POSSIBLE. CHANCES OF SEVERE WEATHER ARE
FAIRLY LOW AS INSTABILITY WILL BE LIMITED. HOWEVER...WHAT LIMITED
INSTABILITY THERE IS AND WIND FIELDS IN PLACE MAY SUPPORT
SMALL HAIL AND ISOLATED TORNADOES. THIS THREAT WILL PROBABLY BE
HIGHEST DURING THE MORNING HOURS. RAINFALL SHOULD TAPER OFF FROM
SOUTHWEST TO NORTHEAST DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CANADIAN COLD FRONT WILL PUSH THROUGH THE AREA WEDNESDAY NIGHT
AND EARLY THURSDAY MORNING. A LIGHT FREEZE IS POSSIBLE ACROSS
SOME INLAND LOCATIONS THURSDAY AND FRIDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GMZ330-335-350-355-370-375-101200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
418 AM CST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY SEA FOG WILL REDUCE VISIBILITIES ACROSS THE NEARSHORE
WATERS AND BAYS. THE FOG COULD BE LIMITED DUE TO INCREASING SHOWER
AND THUNDERSTORM COVERAGE THROUGHOUT THE DAY. SOME OF THE STORMS
COULD BE STRONG. A COLD FRONT SHOULD PUSH OFF THE COAST LATER THIS
EVENING PRODUCING MODERATE TO STRONG NORTHWEST WINDS. A SMALL CRAFT
ADVISORY WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG OFFSHORE WINDS ARE EXPECTED TO CONTINUE TUESDAY AND SMALL
CRAFT ADVISORIES WILL STILL BE IN PLACE. ANOTHER STRONGER COLD
FRONT SHOULD PUSH OFF THE COAST LATE WEDNESDAY NIGHT OR THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 9, 2:20 AM CST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
220 AM CST MON JAN 9 2012

TXZ213-214-090900-
CHAMBERS-HARRIS-
220 AM CST MON JAN 9 2012

...STRONG STORM IN SOUTHERN HARRIS COUNTY...

AT 216 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF PASADENA...MOVING NORTHEAST AT
15 MPH. THIS STORM IS ALSO SHOWING SOME ROTATION. WE WILL BE
MONITORING FOR A POSSIBLE TORNADO WARNING.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...SAN JACINTO STATE
PARK...PASADENA...MORGAN'S POINT...LA PORTE...HIGHLANDS...DEER
PARK...BAYTOWN AND BARRETT.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 2965 9497 2967 9499 2963 9500 2953 9513
      2956 9520 2991 9506 2980 9480
TIME...MOT...LOC 0819Z 212DEG 13KT 2958 9514
Special weather statement, Jan 9, 4:40 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
440 AM CST MON JAN 9 2012

TXZ163-176-177-198-091145-
GRIMES-HOUSTON-MADISON-WALKER-
440 AM CST MON JAN 9 2012

...STRONG STORM MOVING THROUGH MADISON COUNTY...

AT 436 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MADISONVILLE...MOVING EAST
AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...NORTH ZULCH...
AUSTONIO...MIDWAY AND MADISONVILLE.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3129 9553 3105 9543 3094 9544 3093 9541
      3090 9541 3079 9607 3096 9613 3110 9589
      3110 9578 3114 9578 3116 9574 3118 9575
TIME...MOT...LOC 1039Z 252DEG 25KT 3090 9600
Local storm report, Jan 9, 5:11 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
511 AM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     TSTM WND DMG     12 NE BRYAN             30.79N 96.22W
01/09/2012                   BRAZOS             TX   LAW ENFORCEMENT

            TREES BLOWN DOWN NEAR OSR AND FOUNTAIN SWISS RD IN NE
            BRAZOS COUNTY.

&&

47
Special weather statement, Jan 9, 5:52 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
552 AM CST MON JAN 9 2012

TXZ199-212-213-091245-
HARRIS-MONTGOMERY-WALLER-
552 AM CST MON JAN 9 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 547 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PINEHURST...MOVING NORTHEAST
AT 15 MPH. THIS STORM IS BEGINNING TO SHOW SIGNS OF ROTATION AND
WILL BE CLOSELY MONITORED.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...MAGNOLIA...STAGECOACH
AND PINEHURST.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3002 9583 3017 9594 3025 9586 3025 9580
      3030 9580 3043 9565 3020 9543
TIME...MOT...LOC 1151Z 236DEG 14KT 3015 9580
Special weather statement, Jan 9, 6:40 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
640 AM CST MON JAN 9 2012

TXZ210>212-226-227-091345-
AUSTIN-COLORADO-FORT BEND-WALLER-WHARTON-
640 AM CST MON JAN 9 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 638 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
BELLVILLE TO 11 MILES WEST OF SEALY TO 20 MILES SOUTHWEST OF EAGLE
LAKE...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROCK ISLAND...NADA...
MONAVILLE...GARWOOD...EGYPT...CAT SPRING...SEALY...SAN FELIPE...
PATTISON...EAGLE LAKE...BROOKSHIRE AND BELLVILLE.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 2976 9643 2999 9648 2996 9597 2973 9593
      2929 9622 2931 9659 2935 9657 2942 9665
TIME...MOT...LOC 1240Z 275DEG 18KT 2990 9635 2976 9633
          2939 9656
Local storm report, Jan 9, 6:49 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
649 AM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     TSTM WND DMG     12 NE BRYAN             30.79N 96.22W
01/09/2012                   BRAZOS             TX   LAW ENFORCEMENT

            TREES BLOWN DOWN NEAR OSR AND FOUNTAIN SWISS RD IN NE
            BRAZOS COUNTY.

0545 AM     TSTM WND DMG     TRINITY                 30.94N 95.37W
01/09/2012                   TRINITY            TX   LAW ENFORCEMENT

            CLUSTERS OF TREES DOWN ALONG FM 230 FROM THE COUNTY LINE
            TO TRINITY.

&&

47

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:44 PM CSTMarine Dense Fog AdvisoryHGX19 hr
Jan 9, 2:20 AM CSTSpecial Weather StatementHGXChambers40 min
Jan 9, 4:40 AM CSTSpecial Weather StatementHGXMadison65 min
Jan 9, 4:58 AM CSTTornado WarningHGXHouston, Madison, San Jacinto, Trinity, Walker47 min
Jan 9, 5:45 AM CSTTornado WarningHGXPolk, San Jacinto, Trinity, Walker44 min
Jan 9, 5:52 AM CSTSpecial Weather StatementHGXMontgomery53 min
Jan 9, 6:02 AM CSTTornado WarningHGXMontgomery58 min
Jan 9, 6:40 AM CSTSpecial Weather StatementHGXAustin, Colorado65 min
Jan 9, 7:17 AM CSTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Waller, Wharton43 min
Jan 9, 8:11 AM CSTTornado WarningHGXFort Bend49 min
Jan 9, 8:57 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris63 min
Jan 9, 8:58 AM CSTTornado WarningHGXFort Bend, Harris47 min
Jan 9, 9:20 AM CSTSpecial Weather StatementHGXWharton25 min
Jan 9, 9:28 AM CSTAreal Flood AdvisoryHGXFort Bend, Harris2 hr
Jan 9, 9:35 AM CSTAreal Flood AdvisoryHGXLiberty, Montgomery, Polk, San Jacinto115 min
Jan 9, 9:40 AM CSTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda, Wharton2 hr
Jan 9, 9:49 AM CSTSevere Thunderstorm WarningHGXBrazoria, Matagorda, Wharton41 min
Jan 9, 9:52 AM CSTFlash Flood WarningHGXFort Bend, Harris, Wharton3 hr
Jan 9, 9:58 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Wharton32 min
Jan 9, 10:13 AM CSTAreal Flood AdvisoryHGXHarris, Montgomery, Waller2 hr
Jan 9, 10:17 AM CSTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Harris43 min
Jan 9, 10:21 AM CSTFlash Flood WarningHGXLiberty, Montgomery, Polk, San Jacinto3 hr
Jan 9, 10:25 AM CSTSpecial Marine WarningHGX2 hr
Jan 9, 10:33 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Matagorda, Wharton42 min
Jan 9, 10:37 AM CSTFlash Flood WarningHGXChambers, Harris, Liberty3 hr
Jan 9, 10:46 AM CSTSpecial Weather StatementHGXLiberty44 min
Jan 9, 11:06 AM CSTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris3 hr
Jan 9, 11:11 AM CSTTornado WarningHGXBrazoria, Fort Bend27 min
Jan 9, 11:26 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Harris64 min
Jan 9, 11:35 AM CSTTornado WarningHGXBrazoria, Galveston25 min
Jan 9, 11:54 AM CSTRiver Flood WarningHGXHarris22 hr
Jan 9, 12:16 PM CSTAreal Flood AdvisoryHGXMatagorda119 min
Jan 9, 12:27 PM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston48 min
Jan 9, 12:39 PM CSTSpecial Marine WarningHGX66 min
Jan 9, 12:39 PM CSTTornado WarningHGXGalveston36 min
Jan 9, 12:48 PM CSTSpecial Marine WarningHGX117 min
Jan 9, 1:16 PM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston29 min
Jan 9, 1:41 PM CSTSpecial Marine WarningHGX64 min
Jan 9, 2:05 PM CSTSevere Thunderstorm WarningHGXChambers, Galveston25 min
Jan 9, 2:16 PM CSTFlash Flood WarningHGXBrazoria, Chambers, Galveston2 hr
Jan 9, 2:52 PM CSTSpecial Marine WarningHGX83 min
Jan 9, 2:56 PM CSTSmall Craft AdvisoryHGX11 hr
Jan 9, 3:08 PM CSTSpecial Marine WarningHGX67 min
Jan 9, 4:19 PM CSTSpecial Marine WarningHGX56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.